It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hepatitis Message Board


Hepatitis Board Index
Board Index > Hepatitis | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=IBinSaneDiego]I now have 10 weeks to go on Pegasys/Copegus out of a 48 week treatment. I can't remember my geno type ?? 1a?? (whatever is standard the for U.S.) I am 51, was in the Army in the early 70's, used needles occasionaly (although some think that the air gun shots could have given them Hep C since they never used needles). I was diagnosed when I was 49, had my liver biops I was at stage II. Had my viral count done, 450,000. My weight was about 270, had to loose 15 before treatment would begin.

After 12 weeks my viral count was 1200, and undectible for the last 2 tests. They say you have a 50% chance of the med's working, but they also say that even if you have a viral count of 0 at the end of the treatment you still have a 25% chance of a relapse. I have now lost 65 lbs total from light exercise and lots of walking, which the doctor says is helping my treatment greatly and have the least amount of side affects compared to other patients. Skinny people seem to respond best to treatment. I quit drinking for the duration of the treatment, and have only been an occasional drinker for the last 14 years after rehab and being saved.

I'm using COBRA insurance from my previous employer, living off my savings during treatment, taking it easy. I have prescription coverage and pay $45 for co-pay for 3 months of Ribivirin (generic for COPEGUS) and I pay 20% of the Pegasys which is covered under medical. Prices have ranged from $4,500 to $5,600, and back down to $4,000 for each 3 month supply.

During the first quarter of the treatment I had side affects of sore muscles, fatigue, depression, trouble with concentration, irritability. Since I had previous periods of depression, I had to start using anti depressants again prior to starting treatment. The sore muscles went away after about a week of treatment. And still have the other side affects, which vary' from day to day. I'm only good for a few hours of activity a day, and if I have an eventful day, I have to spend the next day resting.

Since I have hit a plateau in my wieght loss that I seem to be more depressed, not having the energy to get out and walk everyday. Fatigue too. I have started taking Iron supplements everyday, and now have tried a booster shoot of Iron, see if that helps.

I had no symptoms prior to being diagnosed, and my liver test levels were almost normal..

It's been about 4 days since my Iron booster shot, I it's the second night that I only had to get once to use the bathroom, and
awoke feeling almost normal. No muscle ache, although it was really very mild, but combined with a feeling of fatigue which was like
a mild head ache/depression, I didn't feel like doing anything. My red blood count/hemagloban? has been 11.2 throughout my treatment, but it wasn't for the last 4-6 weeks that I started feeling more fatigued than before. I wonder why they didn't try this sooner.[/QUOTE]



The reason they didn't try it sooner is that iron supplementation is usually considered to be contraindicated in hep cases, or at least, is approached with great caution. Iron may or may not accelerate fibrosis, and may or may not work against your tx. Erythropoietin other meds to increase red cell count are often tried first, and reduction in dosage of the riba is also often tried (after the first twelve weeks riba is often reduced or eliminated in many, many patients, for similar reasons. there is not much of a reduction in percent response to tx among those in this group). Your docs may or may not have discussed all this with you, but I worry that they did not, from your last question.

a few other details: there is some reason for thinking other, nutritional factors may play an important role in hcv/ribaviron-related anemia. Here's one reference from the nih site:
[url]http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?db=pubmed&cmd=Retrieve&dopt=AbstractPlus&list_uids=16872308&query_hl=9&itool=pubmed_docsum[/url] I am not one of those who preach 'alternatives' for a viral disease like hcv, but I do think some issues, especially nutrition-related side issues like anemia, are worth the effort to research this avenue.


Just my thoughts, of course. You and your docs and family must consider all this as it applies particularly to your case.

Best of luck--sounds like you have paid a lot of dues so far, so I'm hopeful it comes out well for you.

Peace

sean





All times are GMT -7. The time now is 03:12 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!